Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
francesca

does accutane cause weakness?

First of all, I'm sorry for my bad english... I'm italian... I hope you'll understand me :)

I'm thinking about starting accutan treatment... my blood analysis are good and perhaps I will start next month...

I know about the side effects of the medicine... there is just one more thing I'd like to know: does it cause general weakness?

In the next months I will be very busy: I have to finish my exams at university and I have to write my thesis... and I'll be very busy also with sport (I'm going to join a swimming team this week: I'll have 4 hard hours of training a week... and some competition during the winter)

do you think that accutane could influence my physical and mental faculties?

Share this post


Link to post
Share on other sites
First of all, I'm sorry for my bad english... I'm italian... I hope you'll understand me :)

I'm thinking about starting accutan treatment... my blood analysis are good and perhaps I will start next month...

I know about the side effects of the medicine... there is just one more thing I'd like to know: does it cause general weakness?

In the next months I will be very busy: I have to finish my exams at university and I have to write my thesis... and I'll be very busy also with sport (I'm going to join a swimming team this week: I'll have 4 hard hours of training a week... and some competition during the winter)

do you think that accutane could influence my physical and mental faculties?

Share this post


Link to post
Share on other sites

:(:(:(

thank you for your reply... it makes me so sad... I really don't know what to do....

I have fought against acne for 12 years... now I'm 25... I'm really tired...

4 years ago a met a good dermatologist and I had good results using topical isotrtinoin and trtinoin (other than antibiotics, diane and stuff...). I know that I'll get clear with retin-a... but next summer I will quit it and my face will be orrible again :(

Share this post


Link to post
Share on other sites
:(:(:(

thank you for your reply... it makes me so sad... I really don't know what to do....

I have fought against acne for 12 years... now I'm 25... I'm really tired...

4 years ago a met a good dermatologist and I had good results using topical isotrtinoin and trtinoin (other than antibiotics, diane and stuff...). I know that I'll get clear with retin-a... but next summer I will quit it and my face will be orrible again :(

Share this post


Link to post
Share on other sites

thanks for your advice...

I thought to wait another year... but I also think that I will always have a reason not to do it... Now I have to finish university... next year I'll have to work...

I can't decide, I'm so confused... and scared!!! and there isn't anyone who can understand it around me :(

uff uff... in this moment I think I'll follow your advice :)

but in this period I change my mind very quickly eheheh...

Share this post


Link to post
Share on other sites

accutane never really caused weakness or sleepiness in me. i'm in college and took it all last semester (still taking it this semester also) and never really had a problem with it except for the initial flare up and the chest pains it gave me for the first month of treatment.

i go to school full time, work part time and still managed to keep active (skiing, baseball, flag football).

but, like ash said, everybody is different so what i did and what happened to my body during accutane might not happen for you/to you.

Share this post


Link to post
Share on other sites

Honestly its different for each person but my own experience wasn't so good. While I was on the meds I could literally fall asleep for hours even when I wasnt tired and I had lack of focus and concentration. After discontinuation of the meds there is still the same affect but not as bad as before.

Share this post


Link to post
Share on other sites

You know you are right, there is always a reason to keep putting it off. An alternative you might want to look at is low dose accutane (ie 20mg/day) , which usually has almost no side effects besides dryness. You will just have to be on it longer. You can also increase your dose when you dont have commitments as you see fit.

Share this post


Link to post
Share on other sites

Hey there,

Yes, Accutane does cause lethargy (tiredness) in most people. However, if you eat good and exercise you should be okay. I'm on 20mg day (low dose) and at the end of month 5. I will say that it does "kick your butt" sometimes however, having clearer skin is a boost. You can always give Accutane a try (give it a fair chance and take for atleast a few months) and if it's not working out you can always stop. I went into the treatment thinking if the side effects were too harsh, I'd stop. It's been worth it. Your pores clear out, skin smooths, and acne takes a leap. Another thing I'd recommend, is taking Accutane in season(s) you like. This is because Accutane makes you a little moody at times and if you don't like Winter say, then try to start before or after it. Also, you have to keep in mind that in the Summer your skin is more sensitive to sunburn on Tane and in the Winter you tend to be more drier (and Tane makes you drier) so be prepared. Just an FYI - my thoughts.

Good luck.

Yvette

Share this post


Link to post
Share on other sites

thaks a lot...

I'm sorry... what's an FYI?? :think:

My derm will never prescribe roaccutane during spring or summer beacuse of the sun... He wants me to start in october, so I'll be able to finish at the beginning of spring... but that's not a problem, I love winter, I'm waiting for it :)

However, in these days my face feels much better, after almost a month with Minocin, Eryacne and Mecloderm... I'm not inflammed anymore (I'm still red, but no active acne anymore), now I need to clear it up... in a few days I'll see my derm and I do think he'll prescribe me Airol (topical tretinoin)... then in the middle of october we'll talk about tane... :think:

Share this post


Link to post
Share on other sites

I'm about 1 1/2 months into Accutane now and I havent felt weak or tired yet.. And I just started a very busy education program which takes up a lot of time and effort and it's going fine up until now. So it doesn't necessarily mean you'll be weak while on Accutane :)

Share this post


Link to post
Share on other sites

ciao francesca, io ho iniziato il trattamento da poco + di una settimana e sento una leggera stanchezza rispetto a prima (faccio anche palestra e vado all'uni)

Share this post


Link to post
Share on other sites

ciao!

grazie mille :) potrei sapere che dosaggio assumi giornalmente e qual è il tuo peso corporeo?

io sono molto indecisa sul da farsi...

Share this post


Link to post
Share on other sites

Hi -

FYI - means "for your information".

Taking it in Winter will be good for you then. You will be much more drier than say taking it in Spring/Summer as it's cold and less humid. I haven't had a problem at all taking it in Spring/Summer (just put on SPF 20 every day). I think I would be too dry/peely in Winter - that's me.

Good luck with everything.

Yvette

Share this post


Link to post
Share on other sites

ah che fortuna... io invece c'ho una brutta bestia (più che altro è molto recidiva)

ma non hai mai usato isotrex o retin-a o chi per loro? funzionano benissimo...

gli scorsi inverni mi avevano ripulita perfettamente, ma il mio problema è che poi in estate, interrompendo l'utilizzo, torno a peggiorare...

ps: di dove sei?

Yvette, thanks a lot :) and good luck to you too :)

Share this post


Link to post
Share on other sites
ah che fortuna... io invece c'ho una brutta bestia (più che altro è molto recidiva)

ma non hai mai usato isotrex o retin-a o chi per loro? funzionano benissimo...

gli scorsi inverni mi avevano ripulita perfettamente, ma il mio problema è che poi in estate, interrompendo l'utilizzo, torno a peggiorare...

ps: di dove sei?

Yvette, thanks a lot :) and good luck to you too :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×